Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Sep 7, 2021, 6:29 PM EDT for Bartow County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2021, 6:29 PM EDT (22:29 UTC)
- Expired
- Sep 7, 2021, 7:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Bartow County, GA
The radar
The Atlanta radar (KFFC), 99 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 847 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
124
WWUS82 KFFC 072229
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
629 PM EDT Tue Sep 7 2021
GAZ019-020-072300-
Bartow GA-Floyd GA-
629 PM EDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of southeastern Floyd
and southwestern Bartow Counties through 700 PM EDT...
At 629 PM EDT, a strong thunderstorm was near Taylorsville, moving
northeast at 10 mph.
HAZARD...Winds up to 40 mph, pea sized hail and frequent lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder, you are close
enough to be struck by lightning.
Locations impacted include...
Cartersville, Euharlee, Kingston, Taylorsville, Cassville and
Stilesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
&&
LAT...LON 3430 8506 3429 8487 3413 8477 3408 8494
3408 8503 3413 8510
TIME...MOT...LOC 2229Z 213DEG 8KT 3413 8501
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 7, 2:59 PM EDT, 3 hours 30 minutes earlier.
Area forecast discussion, Sep 7, 2:59 PM EDT, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 259 PM EDT Tue Sep 7 2021 .SHORT TERM /Tonight through Wednesday Night/... Synoptic setup for today has the CWA on the southern border of a Great Lakes trough with a high over the western US and the beginnings of a tropical wave down in the Gulf. The stalled frontal boundary across portions of central Georgia has been slowly lifting north and will continue to spark showers and thunderstorms across the area the rest of this afternoon and evening as waves move along the boundary. Expecting showers to be possible in the overnight hours aided by the weak forcing along the boundary in combination with lingering moisture. High temperatures this afternoon are forecast to be in the mid 80s to lower 90s with overnight temperatures in the 60s and 70s. By Wednesday afternoon the aforementioned trough is expected to sink further into the area, bringing another frontal boundary towards the area. Simultaneously, the wave in the Gulf is expected to approach the Florida/Alabama coast advecting deep tropical moisture across all of central Georgia and to portions of northern Georgia before getting swept up into the trough. Kept likely pops across central Georgia on Wednesday with chance pops further north. High temperatures on Wednesday are forecast to be in the 80s area-wide. Reaves && .LONG TERM /Thursday through Tuesday/... A dry front will push into north GA on Thursday -- with an associated upper-level trough pivoting across the Great Lakes states and OH River Valley -- effectively pushing most of the Gulf moisture eastward and out of the CWA. In the wake of this front, drier air will spread through the atmospheric column across the northern two- thirds of the CWA, which will translate to pleasant conditions Friday, Saturday, and Sunday with noticeably lower humidity. Keeping chance PoPs across the southeastern third of the CWA on Thursday, with a slight chance of PoPs across this general area Friday through Monday. PWATs are progged to hover around the daily mean value of ~1.3" or lower through the period, so the threat for efficient rain-producing showers or storms appears low. That said, with weak upper-level winds and virtually non-existent shear, showers or storms that train or repeatedly impact any given locale across portions of central GA could produce nuisance flooding. Otherwise, a few strong storms each day with gusty winds and frequent lightning cannot be ruled out. Martin && .AVIATION... 18Z Update... Mainly MVFR/VFR cigs across the area, although VFR cigs are expected through the afternoon and evening. SHRA/TSRA possible at all taf sites through this evening with some lingering SHRA possible in the early overnight hours. Have included TEMPOS at all sites for the TSRA and VCSH for lingering SHRA. Some patchy fog and IFR cigs will be possible across all sites in the early morning hours. Winds should be E to SE today at less than 10kts with light to calm SE winds overnight. Winds should shift WSW by Wednesday afternoon. //ATL Confidence...18Z Update... Medium on morning cigs. Medium to high confidence on all other elements. Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 69 84 68 85 / 30 50 30 10 Atlanta 70 85 67 83 / 30 50 20 10 Blairsville 64 80 61 78 / 30 30 20 5 Cartersville 69 85 65 83 / 20 30 20 5 Columbus 72 85 70 86 / 20 70 40 20 Gainesville 69 83 67 83 / 30 40 20 5 Macon 71 86 70 87 / 20 70 40 30 Rome 69 87 66 85 / 20 30 20 0 Peachtree City 69 84 67 84 / 30 60 30 10 Vidalia 73 86 71 85 / 30 70 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Reaves LONG TERM....Martin AVIATION...Reaves
Hazardous weather outlook, Sep 7, 2:45 PM EDT, 3 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 245 PM EDT Tue Sep 7 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-081845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 245 PM EDT Tue Sep 7 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms will be possible across north and central Georgia this afternoon through late evening. Some of these storms could produce locally heavy rain, gusty winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Showers and thunderstorms are possible Wednesday for portions of north and central Georgia, becoming more confined to portions of central Georgia for Thursday through Monday. Storms will occur primarily in the afternoon and evening. Some of these storms could produce locally heavy rain, gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Sep 7, 2:54 PM EDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
254 PM EDT Tue Sep 7 2021
GAZ032-033-043-044-071930-
North Fulton GA-Douglas GA-Cobb GA-South Fulton GA-
254 PM EDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of southeastern Cobb,
northeastern Douglas and southwestern Fulton Counties through 330 PM
EDT...
At 253 PM EDT, a line of strong thunderstorms extended from Cascade
Heights to near Campbellton, moving northeast at 10 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Smyrna, East Point, Union City, College Park, Fairburn,
Hapeville, Midtown, Sweetwater Creek State Park, West End, Turner
Field, Bankhead, Six Flags Over Georgia, Cascade Heights,
Campbellton, Bolton, Sandtown, Atlantic Station and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3375 8467 3386 8439 3373 8438 3365 8443
3364 8445 3365 8446 3360 8446 3357 8470
TIME...MOT...LOC 1853Z 212DEG 7KT 3373 8448 3363 8464
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 7, 5:23 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
523 PM EDT Tue Sep 7 2021
GAZ051-061-062-072200-
Taliaferro GA-Hancock GA-Warren GA-
523 PM EDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of southwestern Warren,
northeastern Hancock and southwestern Taliaferro Counties through 600
PM EDT...
At 523 PM EDT, a strong thunderstorm was over Culverton, moving
north at 15 mph.
HAZARD...Winds up to 40 mph, up to penny sized hail and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder, you are close
enough to be struck by lightning.
Locations impacted include...
Warrenton, Sparta, Springfield, Powelton, Jewell, Beall Springs,
Mayfield and Culverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
&&
LAT...LON 3322 8281 3327 8296 3349 8298 3349 8277
3338 8260
TIME...MOT...LOC 2123Z 198DEG 12KT 3329 8286
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 7, 5:29 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Peachtree City GA
529 PM EDT Tue Sep 7 2021
GAZ020-021-072200-
Cherokee GA-Bartow GA-
529 PM EDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of northwestern
Cherokee and eastern Bartow Counties through 600 PM EDT...
At 529 PM EDT, a strong thunderstorm was over Cartersville, moving
north at 10 mph.
HAZARD...Winds up to 40 mph, pea sized hail, frequent lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Cartersville, Adairsville, Emerson, White, Waleska, Cassville, Lake
Arrowhead, Pine Log, Red Top Mountain State Park, Folsom and
Funkhouser.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3440 8473 3441 8467 3432 8450 3412 8473
3416 8489 3440 8492
TIME...MOT...LOC 2129Z 196DEG 9KT 3419 8478
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 7, 6:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
629 PM EDT Tue Sep 7 2021
GAZ019-020-072300-
Bartow GA-Floyd GA-
629 PM EDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of southeastern Floyd
and southwestern Bartow Counties through 700 PM EDT...
At 629 PM EDT, a strong thunderstorm was near Taylorsville, moving
northeast at 10 mph.
HAZARD...Winds up to 40 mph, pea sized hail and frequent lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Lightning is one of nature's
leading killers. If you can hear thunder, you are close
enough to be struck by lightning.
Locations impacted include...
Cartersville, Euharlee, Kingston, Taylorsville, Cassville and
Stilesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.
&&
LAT...LON 3430 8506 3429 8487 3413 8477 3408 8494
3408 8503 3413 8510
TIME...MOT...LOC 2229Z 213DEG 8KT 3413 8501
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 2:54 PM EDT | Special Weather Statement | FFC | Fulton | 36 min |
| Sep 7, 5:23 PM EDT | Special Weather Statement | FFC | Warren | 37 min |
| Sep 7, 5:29 PM EDT | Special Weather Statement | FFC | Bartow | 31 min |
| Sep 7, 6:51 PM EDT | Special Weather Statement | FFC | Polk | 24 min |
| Sep 7, 7:17 PM EDT | Special Weather Statement | FFC | Greene, Oglethorpe | 28 min |
| Sep 7, 7:21 PM EDT | Special Weather Statement | FFC | Bartow, Chattooga, Floyd, Gordon, Haralson, Paulding and 1 more | 39 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.